Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

Recommended Posts

Good morning people!

Just wanted to introduce myself and share my experiences with fellow like minded antidepressant survivors!
Was first prescribed SSRI's in 2012 due to severe anxiety and suicide attempts (lucky to be alive)
Took Mirtazapine for a year or so. Made me a bit drowsy, didnt notice any improvements so came off it, cold turkey, but no symptoms/side effects
A year later went back to my GP (big mistake!) and he decided on prescribing Zoloft. 
I had a very severe reaction to this medication. Its difficult to remember all the side effects i had but i'll try to list them. Depersonalisation. Erectyle dysfunction. Sensitive CNS. Tinnitus. Insomnia. Sickness. Diarrhea. Feeling dreadful all day. No energy. No happiness. Anger. Could not talk.
It will be 3 years this XMAS and i am still nowhere healed. I still have tinnitus. Sensitive CNS and feel awful every single day
I have seen 12 doctors during this period. No one really believes me
A Neurologist at the hospital basically kicked me out my appointment and said its all in my head
I am so angry with the medical community
I traveled the world and worked in financial services prior to this reaction, now i am on the sofa being cared for by my girlfriend
I read the success stories on this forum and they give me hope, but its difficult to carry on when i have little improvement
I bet your wondering, why are you only posting now? This forum scared me when i saw people say it took years to recover. When it happened i thought i would be one of the lucky ones who would heal in 3-6 months. WRONG!
I currently take 5mg Valium on a as needed basis. But the last time i took some was months ago. I save them for when i need to be somewhere and acting normal (e.g. funerals/xmas time etc)
I spend my time on the sofa, in bed or in the bath. It is a tuely miserable existance.
So, here I am. My name is William and in live in England. From reading these forums i have all the answers i need. Patience and time are my friends. But happy to connect with people currently suffering through the lies of Big Pharma

Have a good day all

Will

Mirtazipine - 2013 (12months) - COLD TURKEY - NO SIDE EFFECTS
Zoloft - 2014 (6 weeks) - ADVERSE REACTION!!!

Currently only take 5mg Valium on a as needed basis (once a month)

Current symptoms - Sensitive CNS, Tinnitus, Insomnia, Erectile Dysfunction, Feel terrible every single day, No emotions, HELL!

Link to comment
  • scallywag changed the title to William: Hello!
  • Moderator Emeritus

William -- Welcome to Surviving Antidepressants (SA)

 

I'm sorry you had such a rotten time on Zoloft.  It's not clear to me when you stopped taking it or if you are still taking it?

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • If you've stopped a medication in the last 24-36 months, please note how you discontinued: cold-turkey, every other day dosing, rapid cuts (e.g. 50% or 25% per week or month)
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Link to Account Settings – Create or Edit a signature.

Many of us share your sentiments about doctors' irresponsible actions in prescribing these medications. While they do help a select few people, many others are harmed and entrapped by them.

 

What non-drug techniques are you using to cope?  Here are a few topics with ideas:

Non-drug techniques to cope with emotional symptoms

Non-drug techniques for dealing with physical pain.

Change the channel - dealing with cognitive symptoms.

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

Thanks for the reply Scallywag
I have done my signature
I havent taken an SSRI since 2014

It seems from reading success stories that recovery from these reactions usually falls in the 3-5 year recovery period. 
Does this ring true with you?
The way i have been spoken to, ignored and be littled by the medical community is truly shocking. I am grateful that a place like this exists.

I cant believe doctors are dishing out these outdated, unproven, pseudo science pills to patients so willy nilly. They have completely destroyed my life

Does anyone find exercise helps or harms their recovery? i find jogging to stimulating still but get guilty just being on the sofa all day!

Mirtazipine - 2013 (12months) - COLD TURKEY - NO SIDE EFFECTS
Zoloft - 2014 (6 weeks) - ADVERSE REACTION!!!

Currently only take 5mg Valium on a as needed basis (once a month)

Current symptoms - Sensitive CNS, Tinnitus, Insomnia, Erectile Dysfunction, Feel terrible every single day, No emotions, HELL!

Link to comment
  • Moderator Emeritus

Thanks for posting your signature, William. It appears you know to be extremely cautious in taking valium. That -- being cautious -- is a very good thing.

 

I haven't formed an opinion about how long it takes for someone to recover after an adverse reaction.  Have you checked out David Healy's site, rxisk.org?  He's an NHS doctor practicing in Wales who is an ally in this struggle against accepted "wisdom" in psychiatry.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

Hi
Yes i have been in contact with David Healy last year
He really "gets it" and its great to see someone standing up to Big Pharma
It baffles me as to why more psychiatrists/GP's haven't joined up the dots and questioned the validity of these medications

Whats your opinion on exercise during withdrawal/recovery? Less? More? Low intensity?

Mirtazipine - 2013 (12months) - COLD TURKEY - NO SIDE EFFECTS
Zoloft - 2014 (6 weeks) - ADVERSE REACTION!!!

Currently only take 5mg Valium on a as needed basis (once a month)

Current symptoms - Sensitive CNS, Tinnitus, Insomnia, Erectile Dysfunction, Feel terrible every single day, No emotions, HELL!

Link to comment
  • Moderator Emeritus

Exercise is something best approached cautiously -- start with something doable, i.e. gentle walking for 30 minutes or whatever your baseline is, then very, very gradually increase.  There's a topic or two on the site about exercise.  Here's a link to the search results I got using the site search function:

topics with "exercise" in the title

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy